Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 3:27 AM CDT for Hinds County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 3:27 AM CDT (08:27 UTC)
- Expired
- Apr 3, 2000, 4:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Hinds County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 030827 SVRJAN MSC049-030900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 327 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 400 AM CDT * AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF RAYMOND...OR ABOUT 9 MILES* SOUTH OF CLINTON...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR JACKSON AT 340 AM CDT HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:20 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 3, 3:20 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT MON APR 3 2000 ALL MODELS IN AGREEMENT THAT COLD CORE OVER NORTHERN MEXICO WILL CONTINUE TO LIFT OUT IN RESPONSE TO LONGWAVE TROF DIGGING OVER THE PLAINS. IN THE MEANTIME...STRONG AND DEEP ISENTROPIC LIFT WILL CONTINUE TODAY WHILE THE CWFA REMAINS IN THE RIGHT ENTRANCE REGION OF H25 JET. WITH VERY STRONG AND DEEP UPWARD VERTICAL MOTION IN PLACE...APPROACHING COLD FRONT...AND ABUNDANT TROPICAL MOISTURE... WILL REISSUE FFA. AREA WILL BE SIMILAR TO PRIOR FFA...BUT WILL INCLUDE REMAINDER OF THE CWFA AS HEAVY RAIN POTENTIAL WILL SWING THROUGH SE ZONES THIS AFTERNOON. LOW LEVEL ISENTROPIC LIFT BEHIND THE FRONT...MAINLY FROM STRONG CAA...TONIGHT SHOULD BE SUFFICIENT TO MAINTAIN CHANCE OF RAIN GIVEN MOISTURE STILL IN PLACE. PRECIP SHOULD CONTINUE INTO AT LEAST THIS EVENING...MAINLY IN THE EAST. WILL MAINTAIN SOME CHANCE POPS TONIGHT. STRONG SUBSIDENCE DURING THE DAY TUE WILL RESULT IN CLEARING SKIES...BUT CONSIDERABLY COOLER TEMPS...MAINLY IN THE 50S. POTENTIAL FOR FREEZE WILL EXIST TUE NIGHT WITH SURFACE RIDGE MOVING OVER THE CWFA. QPF DISCUSSION: AGREE WITH NCEP AND THE AVN/NGM MODELS IN THAT HEAVY RAINFALL THREAT WILL CONTINUE TODAY WITH STRONG LIFT AND TROPICAL MOISTURE. ETA QPF WAS TOO LOW. WILL PAINT 6 HOURLY AMOUNTS BETWEEN ONE AND TWO INCHES OVER THE ENTIRE CWFA. JAN 67/43/54/32 +300 MEI 69/47/55/31 +500 .JAN... MS...FLASH FLOOD WATCH TODAY MSZ018-019-025>066-072>074. AR...FLASH FLOOD WATCH TODAY ARZ074-075. LA...FLASH FLOOD WATCH TODAY LAZ007>009-015-016-023>026. 26
In the hours before
Local storm report, Apr 3, 12:23 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT MON APR 03 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0415 PM REDWOOD MS .75 INCH HAIL
04/02/00 WARREN REPORTED BY HAM RADIO
SPOTTER
0500 PM DELHI LA WIND DAMAGE
04/02/00 RICHLAND 2 TREES DOWN...BARN BLOWN
AWAY PER FRANKLIN S.O.
0520 PM YAZOO CITY MS 1.75 INCH HAIL
04/02/00 YAZOO REPORT BY S.O. AT BEND
ROAD
0614 PM 5 E UTICA MS 1 INCH HAIL
04/02/00 HINDS ALSO TREES AND POWER POLES
DOWN BY EOC
0630 PM 5 N PHILADELPHIA MS TORNADO
04/02/00 NESHOBA EOC REPORTED FUNNEL CLOUD
FOLLOWED BY CONFIRMED
TORNADO WITH TREES DOWN
BETWEEN HWYS 15 AND 19 AT
1835CDT
0657 PM MAGEE MS 1 INCH HAIL
04/02/00 SIMPSON AT PINE GROVE ROAD PER
PUBLIC
0700 PM PRESTON MS WIND DAMAGE
04/02/00 KEMPER S.O. REPORTED TREES DOWN
IN NORTHERN KEMPER COUNTY.
0700 PM JACKSON MS WIND DAMAGE
04/02/00 HINDS POWER LINES DOWN/FEW LARGE
LIMBS BY P.D.
0700 PM CAMDEN MS WIND DAMAGE
04/02/00 MADISON TREES DOWN WITH SHEDS
DESTROYED...ROOFING ON 2
BARNS DAMAGED... 2 MOBILE
HOMES DAMAGED.
0710 PM RICHLAND MS WIND DAMAGE
04/02/00 RANKIN TREES DOWN AND SOME
BUILDINGS DAMAGED PER EOC
0735 PM RAYMOND MS FLOODING
04/02/00 HINDS SOME ROADS IN SOUTH
RAYMOND IMPASSABLE PER EOC
0800 PM RICHLAND MS WIND DAMAGE
04/02/00 RANKIN EOC REPORTED TREES DOWN 5
MILES SOUTHEAST OF
RICHLAND.
0813 PM 10 W BROOKHAVEN MS .88 INCH HAIL
04/02/00 LINCOLN ALONG HWY 84 BY HAM RADIO
SPOTTER
0815 PM PHILADELPHIA MS .75 INCH HAIL
04/02/00 NESHOBA S.O. REPORTED DIME SIZED
HAIL 5 MILES NORTHEAST OF
PHILADELPHIA.
0820 PM MS WIND DAMAGE
04/02/00 SIMPSON SEVERAL TREES DOWN ACROSS
COUNTY PER S.O.
0830 PM PRESTON MS 1.75 INCH HAIL
04/02/00 KEMPER S.O. REPORTED GOLFBALL
SIZED HAIL IN PRESTON.
0830 PM 5 W RALEIGH MS WIND DAMAGE
04/02/00 SMITH TREES DOWN ON HWY 18
PER S.O.
0855 PM BRANDON MS FLOODING
04/02/00 RANKIN SOME HOMES WITH FLOODING
EASTGATES SUBDIVISION AND
ROADS COVERED WITH WATER.
0900 PM MS WIND DAMAGE
04/02/00 LINCOLN TREES DOWN IN SEVERAL
AREAS OF COUNTY PER CD
0915 PM MS WIND DAMAGE
04/02/00 LAWRENCE SEVERAL TREES DOWN
ACROSS COUNTY PER S.O
0930 PM MS FLOODING
04/02/00 RANKIN SEVERAL ROADS FLOODED PER
S.O.
0945 PM MT OLIVE MS .75 INCH HAIL
04/02/00 COVINGTON REPORTED BY PD
1023 PM 1 W LAUREL MS WIND DAMAGE
04/02/00 JONES TREES AND POWER LINES
DOWN...ALSO 4 MOBILE HOMES
AND 2 VEHICLES DAMAGED.Local storm report, Apr 3, 1:15 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT SUN APR 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1230 AM LORMAN MS .75 INCH HAIL
04/03/00 JEFFERSON REPORTED BY PD
0100 AM BRANDON MS .88 INCH HAIL
04/03/00 RANKIN REPORTED BY FDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Apr 2, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Apr 2, 7:44 PM CDT | Tornado Warning | JAN | Copiah | 31 min |
| Apr 2, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 2, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 41 min |
| Apr 2, 8:01 PM CDT | Tornado Warning | JAN | Simpson | 44 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Apr 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 65 min |
| Apr 2, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 67 min |
| Apr 2, 8:31 PM CDT | Tornado Warning | JAN | Lincoln | 44 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Apr 2, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 2, 9:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| Apr 2, 9:09 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 96 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | JAN | Jefferson Davis | 30 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 56 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Apr 2, 9:41 PM CDT | Tornado Warning | JAN | Covington, Smith | 64 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 68 min |
| Apr 3, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 34 min |
| Apr 3, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 6 hr |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 40 min |
| Apr 3, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 52 min |
| Apr 3, 4:16 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Apr 3, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 24 min |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Apr 3, 6:01 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Apr 3, 6:10 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| Apr 3, 6:39 AM CDT | Tornado Warning | JAN | Adams | 36 min |
| Apr 3, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Apr 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 45 min |
| Apr 3, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Apr 3, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Apr 3, 7:57 AM CDT | Tornado Warning | JAN | Madison | 48 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Apr 3, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Apr 3, 8:42 AM CDT | Tornado Warning | JAN | Attala, Leake | 48 min |
| Apr 3, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Apr 3, 8:56 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 53 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 53 min |
| Apr 3, 9:37 AM CDT | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Apr 3, 9:40 AM CDT | Tornado Warning | JAN | Neshoba | 35 min |
| Apr 3, 9:58 AM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 3, 10:18 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 3, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 3, 11:04 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Apr 3, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Apr 3, 1:34 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes | 116 min |
| Apr 3, 4:25 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.